Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Pittsburgh, PA

May 25, 20118 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2011, 9:42 PM EDT for 8 counties in Pennsylvania. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 9:42 PM EDT (01:42 UTC)
Expired
May 25, 2011, 10:45 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 51 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:54 PM EDTTSTM WND DMGClintonville, PALARGE TREE BLOWN DOWN.
May 25, 10:03 PM EDTTSTM WND DMGMount Chestnut, PA1 TREE BLOWN DOWN.
May 25, 10:10 PM EDTTSTM WND DMGFoxburg, PALARGE TREES BLOWN DOWN.
May 25, 10:22 PM EDTTSTM WND DMGEast Brady, PASEVERAL TREES DOWN
May 25, 10:27 PM EDTTSTM WND DMG3 Wsw Sligo, PALARGE TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS51 KPBZ 260142
SVRPBZ
PAC003-005-007-019-031-073-085-121-260245-
/O.NEW.KPBZ.SV.W.0076.110526T0142Z-110526T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
942 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTH CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHWESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...

* UNTIL 1045 PM EDT

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTH OF CLINTONVILLE TO GROVE CITY TO ELLWOOD CITY...
  MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE IN MERCER COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GROVE CITY...         HARLANSBURG...        SLIPPERY ROCK...
  ELLWOOD CITY...       MCCONNELLS MILL...    CLINTONVILLE...
  MORAINE STATE PARK... BEAVER FALLS...       FOMBELL...
  BEAVER...             EAU CLAIRE...         ZELIENOPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4114 7948 4078 7956 4054 8017 4084 8052
      4089 8052 4095 8033 4117 8009 4127 8000
TIME...MOT...LOC 0141Z 309DEG 30KT 4132 7993 4115 8004
          4089 8037

$$


15
3 follow-up statements
764 
WWUS51 KPBZ 260154
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
954 PM EDT WED MAY 25 2011

PAC003-005-007-019-031-073-085-121-260245-
/O.CON.KPBZ.SV.W.0076.000000T0000Z-110526T0245Z/
ARMSTRONG PA-ALLEGHENY PA-BEAVER PA-BUTLER PA-VENANGO PA-CLARION PA-
MERCER PA-LAWRENCE PA-
954 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LAWRENCE...MERCER...CLARION...VENANGO...BUTLER...BEAVER...
ALLEGHENY AND ARMSTRONG COUNTIES...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE OUTFLOW WIND FROM A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING GUSTS OF 50 TO 60 MPH.  THIS OUTFLOW BOUNDARY WAS LOCATED 
ALONG A LINE EXTENDING FROM LISBON TO MUDDY CREEK TO 
FALLSTON...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SLIPPERY ROCK...      MORAINE STATE PARK... MCCONNELLS MILL...
  HARLANSBURG...        GROVE CITY...         FOMBELL...
  ELLWOOD CITY...       EAU CLAIRE...         CLINTONVILLE...
  BEAVER FALLS...       BEAVER...             ZELIENOPLE...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.  SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4114 7948 4078 7956 4054 8017 4084 8052
      4089 8052 4095 8033 4117 8009 4127 8000
TIME...MOT...LOC 0153Z 296DEG 31KT 4118 7976 4096 7994
          4070 8029

$$


15
000 
WWUS51 KPBZ 260219
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 PM EDT WED MAY 25 2011

PAC003-007-073-085-260228-
/O.CAN.KPBZ.SV.W.0076.000000T0000Z-110526T0245Z/
ALLEGHENY PA-BEAVER PA-MERCER PA-LAWRENCE PA-
1019 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...MERCER...BEAVER AND
ALLEGHENY COUNTIES IS CANCELLED...

LAT...LON 4068 7991 4081 8013 4084 8012 4090 8009
      4111 7998 4120 7979 4114 7948 4078 7956
TIME...MOT...LOC 0218Z 294DEG 25KT 4114 7957 4094 7977
          4084 8006

$$

PAC005-019-031-121-260245-
/O.CON.KPBZ.SV.W.0076.000000T0000Z-110526T0245Z/
ARMSTRONG PA-BUTLER PA-VENANGO PA-CLARION PA-
1019 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CLARION...VENANGO...BUTLER AND ARMSTRONG COUNTIES...

AT 1016 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM TURNIP HOLE TO NORTH OAKLAND TO WHITESTOWN...MOVING SOUTHEAST 
AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  HOOKER...             EMLENTON...           EAU CLAIRE...
  CHICORA...            BUTLER...             BRADYS BEND...
  EAST BRADY...         RIMERSBURG...         SAXONBURG...
  SARVER...             LERNERVILLE...

WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE...SO REMAIN INDOORS 
UPON AS THE STORMS APPROACH.

LAT...LON 4068 7991 4081 8013 4084 8012 4090 8009
      4111 7998 4120 7979 4114 7948 4078 7956
TIME...MOT...LOC 0218Z 294DEG 25KT 4114 7957 4094 7977
          4084 8006

$$


15
338 
WWUS51 KPBZ 260240
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1040 PM EDT WED MAY 25 2011

PAC005-019-031-121-260250-
/O.EXP.KPBZ.SV.W.0076.000000T0000Z-110526T0245Z/
ARMSTRONG PA-BUTLER PA-VENANGO PA-CLARION PA-
1040 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLARION...VENANGO...BUTLER AND
ARMSTRONG COUNTIES WILL BE ALLOWED TO EXPIRE AT 1045 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED.

LAT...LON 4068 7991 4081 8013 4084 8012 4090 8009
      4111 7998 4120 7979 4114 7948 4078 7956
TIME...MOT...LOC 0240Z 294DEG 25KT 4108 7938 4088 7959
          4078 7988

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:04 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 25, 7:04 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT WED MAY 25 2011

.SYNOPSIS...
WARM AND HUMID CONDITIONS ALONG WITH THUNDERSTORM CHANCES WILL
CONTINUE FOR THE REST OF THE WEEK AS A SERIES OF DISTURBANCES
CROSS THE REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...

OUTFLOW FROM THUNDERSTORM CLUSTER OVER WESTERN AND CENTRAL OHIO IS
EXPECTED TO PUSH TOWARD THE AREA AS THE EVE PROGRESSES. FORCING WL
LIKELY BE SUFFICIENT TO INITIATE THUNDERSTORMS DESPITE WARM
ADVECTION INTO THE MID LEVELS.

EVE UPDATE FEATURES TWEAKED PRECIP PROBABILITIES AND MENTION OF
DAMAGING WINDS OVER THE WESTERN ZONES OF THE CWA AS THAT OUTFLOW
PLOUGHS EASTWARD.

THE FORECAST AREA WILL REMAIN IN THE WARM SECTOR FOR THROUGH
THURSDAY. THUNDERSTORMS  WILL BECOME MORE LIKELY IN EASTERN OHIO
BY THURSDAY AFTERNOON AS WARMER TEMPS AND HIGHER HUMIDITY INCREASE
INSTABILITY AND AS COLD FRONT SLIDES FURTHER EASTWARD FROM
INDIANA. THE FORECAST AREA REMAINS IN A SLIGHT RISK OF SEVERE
STORMS FOR TONIGHT THROUGH THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
AS THE COLD FRONT DRAWS CLOSER THURSDAY NIGHT INTO FRIDAY
SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY WITH INCREASED
COVERAGE OF SHOWERS. THE FORECAST AREA REMAINS IN THE SLIGHT
RISK OF SEVERE FOR THURSDAY NIGHT. THE RISK OF SHOWERS WILL
GREATLY DIMINISH AS THE COLD FRONT BECOMES MORE DIFFUSE BY
LATE FRIDAY AND IS OVERWHELMED BY THE RIDGE OF THIS PRESSURE
OFF THE EAST COAST. TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS ARE SHOWING AGREEMENT FOR AN EXTENDED DRY
PERIOD BEGINNING SATURDAY AND CONTINUING THROUGH TUESDAY.
INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS
BY WEDNESDAY. MUCH ABOVE NORMAL TEMPS ARE EXPECTED FOR THE
FORECAST PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...

EXPECT GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE TAF
PERIOD FOR MOST PORTS; HOWEVER, THUNDERSTORMS, RESTRICTIONS, AND
GUSTY WIND ARE POSSIBLE MAINLY ACROSS NORTHERN AND WESTERN TERMINALS
TONIGHT AS OUTFLOW FROM OHIO TSTMS PUSHES TOWARD THE UPPER OHIO
VALLEY.

MORE THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS A
SURFACE LOW AND COLD FRONT APPROACH FROM THE WEST. OCCASIONAL MVFR
AND ISOLATED IFR RESTRICTIONS CAN BE EXPECTED IN STORMS ALONG WITH
THE POTENTIAL FOR HAIL AND GUSTY SURFACE WINDS.

NUMEROUS SHOWERS AND AND SCATTERED THUNDERSTORMS WILL CONTINUE
FRIDAY AND FRIDAY NIGHT AS THE SURFACE LOW PUSHES ACROSS THE GREAT
LAKES AND THE COLD FRONT SLOWLY CROSSES THE UPPER OHIO VALLEY.

GENERALLY VFR CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER RIDGE
BUILDS OVER THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, May 25, 4:19 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 AM EDT WED MAY 25 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-260830-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
419 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND
THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ074-076-WVZ023-041-260830-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
419 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND
THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 25, 9:10 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GREENVILLE              40.96N  79.64W
05/25/2011                   ARMSTRONG          PA   911 CALL CENTER

            NUMEROUS TREES BLOWN DOWN.

&&

EVENT NUMBER PBZ1100759

NWS
Local storm report, May 25, 9:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GREENVILLE              41.41N  80.38W
05/25/2011                   MERCER             PA   911 CALL CENTER

            NUMEROUS TREES BLOWN DOWN.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER PBZ1100759

XX
Local storm report, May 25, 9:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             3 E GREENVILLE          41.41N  80.33W
05/25/2011  E0.88 INCH       MERCER             PA   EMERGENCY MNGR

&&

EVENT NUMBER PBZ1100760

XX
Special weather statement, May 25, 9:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EDT WED MAY 25 2011

OHZ039>041-049-050-058-059-PAZ013-020-021-029-WVZ001-002-260200-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
TUSCARAWAS OH-WASHINGTON PA-
929 PM EDT WED MAY 25 2011

...GUSTY WINDS FROM STRONG THUNDERSTORMS WILL AFFECT
BEAVER...CARROLL...COLUMBIANA...HANCOCK...HARRISON...JEFFERSON...
NORTHEASTERN BROOKE...NORTHEASTERN GUERNSEY...NORTHWESTERN
BELMONT...NORTHWESTERN WASHINGTON...SOUTHWESTERN
LAWRENCE...TUSCARAWAS AND WEST CENTRAL ALLEGHENY COUNTIES...

AT 926 PM EDT...GUSTY WINDS WERE PRECEDING STRONG THUNDERSTORMS THAT
WERE ALONG A LINE FROM 6 MILES EAST OF EAST PALESTINE TO 5 MILES
SOUTH OF NEW PHILADELPHIA...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE AHEAD OF THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4046 8159 4091 8055 4090 8053 4092 8052
      4099 8037 4053 8018 4000 8140
Special weather statement, May 25, 9:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
937 PM EDT WED MAY 25 2011

OHZ040-041-260200-
CARROLL OH-COLUMBIANA OH-
937 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL AND
NORTHWESTERN COLUMBIANA COUNTIES...

AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF GUILFORD LAKE STATE PARK...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SALEM AROUND 945 PM AND LEETONIA AROUND 955
PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4090 8080 4090 8059 4069 8106 4091 8107
      4090 8091 4093 8089 4093 8082
Local storm report, May 25, 9:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     MERCER                  41.23N  80.24W
05/25/2011                   MERCER             PA   911 CALL CENTER

            NUMEROUS TREES BLOWN DOWN COUNTYWIDE.

&&

EVENT NUMBER PBZ1100761

NWS

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:24 PM EDTSpecial Weather StatementPBZLawrence, Mercer, Venango51 min
May 25, 8:42 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer63 min
May 25, 9:19 PM EDTSevere Thunderstorm WarningPBZForest, Venango56 min
May 25, 9:29 PM EDTSpecial Weather StatementPBZBeaver31 min
May 25, 10:10 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson35 min
May 25, 10:39 PM EDTSpecial Weather StatementPBZJefferson36 min
May 26, 12:25 AM EDTSevere Thunderstorm WarningPBZMercer35 min
May 26, 3:42 PM EDTSpecial Weather StatementPBZBeaver33 min
May 26, 3:51 PM EDTSpecial Weather StatementPBZGreene39 min
May 26, 4:09 PM EDTSpecial Weather StatementPBZGreene36 min
May 26, 4:15 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence45 min
May 26, 4:20 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland40 min
May 26, 4:21 PM EDTSevere Thunderstorm WarningPBZFayette, Greene39 min
May 26, 4:53 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Westmoreland52 min
May 26, 4:56 PM EDTSevere Thunderstorm WarningPBZFayette, Indiana, Westmoreland50 min
May 26, 4:59 PM EDTSpecial Weather StatementPBZClarion46 min
May 26, 5:12 PM EDTSpecial Weather StatementPBZForest48 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson50 min
May 26, 5:40 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson, Westmoreland33 min
May 26, 5:47 PM EDTSpecial Weather StatementPBZForest28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.